Alert archive / Alabama / Special Marine Warnings in 2021
Special Marine Warning 277, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Aug 25, 2021, 3:05 PM CDT. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2021, 3:05 PM CDT (20:05 UTC)
- Expired
- Aug 25, 2021, 4:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Eglin Afb radar (KEVX), 109 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.1 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1248 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1239 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
004
WHUS54 KMOB 252005
SMWMOB
GMZ634-252100-
/O.NEW.KMOB.MA.W.0277.210825T2005Z-210825T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
305 PM CDT Wed Aug 25 2021
The National Weather Service in Mobile has issued a
* Special Marine Warning for...
Pensacola Bay Area including Santa Rosa Sound...
* Until 400 PM CDT.
* At 305 PM CDT, a strong thunderstorm was located near Escambia Bay
Bridge, or 15 nm northeast of Pensacola Pass, moving west at 5
knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
Pensacola Bay, Escambia Bay Bridge, East Bay, Escambia Bay,
Pensacola Bay Bridge and Garcon Point Bridge.
LAT...LON 3060 8701 3058 8702 3047 8697 3044 8688
3042 8698 3040 8696 3039 8694 3036 8735
3047 8716 3057 8719 3061 8725 3055 8709
3055 8712 3044 8709 3055 8701 3060 8703
3061 8706
TIME...MOT...LOC 2005Z 087DEG 7KT 3051 8709
HAIL...0.00IN
WIND...>34KTS
$$1 follow-up statement
733
FZUS74 KMOB 252102
MWSMOB
Marine Weather Statement
National Weather Service Mobile AL
402 PM CDT Wed Aug 25 2021
GMZ634-252111-
/O.EXP.KMOB.MA.W.0277.000000T0000Z-210825T2100Z/
402 PM CDT Wed Aug 25 2021
...THE SPECIAL MARINE WARNING EXPIRED AT 400 PM CDT...
The affected areas were...
Pensacola Bay Area including Santa Rosa Sound...
The thunderstorm has weakened thus the warning has been allowed to
expire.
LAT...LON 3060 8701 3058 8702 3047 8697 3044 8688
3042 8698 3040 8696 3039 8694 3036 8735
3047 8716 3057 8719 3061 8725 3055 8709
3055 8712 3044 8709 3055 8701 3060 8703
3061 8706
TIME...MOT...LOC 2101Z 087DEG 7KT 3050 8721
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Aug 25, 12:30 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Aug 25, 12:30 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1230 PM CDT Wed Aug 25 2021 .NEAR TERM /Now Through Thursday/...A modest and broad upper level trof which extends from the extreme southeast states to the Bahamas advances a bit further eastward into the northeastern Gulf and adjacent coastal areas through Thursday. Plenty of deep layer moisture will be in place over the area through the period, with precipitable water values of 1.7-2.1 inches, and MLCAPE values look to generally range from 1500-2500 J/kg this afternoon and mainly 1000-1500 J/kg on Thursday. A weak surface trof which currently extends from southeast Louisiana to across the forecast area and into east central Alabama will serve as a focus to initiate convection today, supporting likely pops for much of the area which then diminishes during the evening hours. The surface trof is expected to shift west of the area during the remainder of the period with a surface ridge over the western Atlantic and extreme southeast states meanwhile building westward across the forecast area. This promotes a light southeasterly flow over the area and am expecting scattered convective development, although coverage looks to be a bit higher over the far western portion of the area near the departing weak surface trof. Shear values remain low, although given the higher MLCAPE values this afternoon, may see some nuisance flooding issues from slow moving storms and some storms may produce strong wind gusts. Highs this afternoon range from the upper 80s at the immediate coast to the lower 90s elsewhere. Highs on Thursday will be mostly in the lower 90s. Lows tonight will be in the lower 70s except for mid 70s near the coast. A low risk of rip currents continues through tonight, then a moderate risk is expected for Thursday. /29 && .AVIATION... 18Z issuance...Scattered to numerous showers and storms develop across the area this afternoon then diminish this evening. Isolated to scattered showers and storms develop again across the area late from early to late morning on Thursday, with the higher coverage expected over southeast Mississippi, extreme southwest Alabama and the far western Florida panhandle. VFR conditions prevail except for MVFR conditions with the stronger showers and storms. Southeasterly winds 5 to 10 knots this afternoon become light this evening then return to 5 to 10 knots Thursday morning. /29 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Aug 25, 1:17 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Mobile AL
117 PM CDT Wed Aug 25 2021
ALZ265-251900-
Mobile Coastal AL-
117 PM CDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of south central Mobile
County through 200 PM CDT...
At 116 PM CDT, Doppler radar was tracking a strong thunderstorm
producing a waterspout south of Dauphin Island, moving northwest at
20 mph.
HAZARD...Waterspouts and winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous waters. Gusty winds could knock down tree limbs
and blow around unsecured objects.
Locations impacted include...
Dauphin Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3026 8815 3033 8819 3036 8819 3037 8822
3036 8825 3033 8826 3036 8826 3042 8811
3033 8814 3033 8813 3029 8812 3032 8816
3031 8816 3025 8808 3025 8818
TIME...MOT...LOC 1816Z 153DEG 17KT 3023 8806
WATERSPOUT...OBSERVED
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, Aug 25, 1:35 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Mobile AL
135 PM CDT Wed Aug 25 2021
ALZ264-266-251915-
Baldwin Coastal AL-Baldwin Central AL-
135 PM CDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of southwestern Baldwin
County through 215 PM CDT...
At 135 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles northwest of Magnolia Springs, or 5 miles east of Point Clear,
moving northwest at 5 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Daphne, Fairhope, Point Clear, Magnolia Springs, Summerdale and
Silverhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3037 8784 3039 8783 3039 8781 3041 8782
3042 8783 3039 8785 3039 8784 3038 8784
3038 8787 3041 8791 3047 8792 3048 8794
3055 8790 3064 8792 3070 8786 3048 8768
3035 8783
TIME...MOT...LOC 1835Z 136DEG 5KT 3047 8782
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, Aug 25, 2:07 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Mobile AL
207 PM CDT Wed Aug 25 2021
FLZ203>205-251945-
Okaloosa Inland FL-Santa Rosa Coastal FL-Santa Rosa Inland FL-
207 PM CDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of southwestern
Okaloosa and east central Santa Rosa Counties through 245 PM CDT...
At 206 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Valparaiso, moving west at 30 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Milton, Bagdad, Point Baker and Roeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3052 8701 3053 8700 3053 8699 3055 8700
3058 8698 3060 8702 3059 8703 3057 8700
3055 8702 3054 8704 3052 8704 3052 8710
3053 8710 3079 8705 3068 8649 3055 8651
3056 8653 3050 8656
TIME...MOT...LOC 1906Z 098DEG 26KT 3060 8659
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, Aug 25, 2:28 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Mobile AL
228 PM CDT Wed Aug 25 2021
ALZ263-265-252015-
Mobile Coastal AL-Mobile Central AL-
228 PM CDT Wed Aug 25 2021
...Strong thunderstorms will impact portions of southwestern Mobile
County through 315 PM CDT...
At 228 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near I10 And I65 to 4 miles west of Point
Clear. Movement was west at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midtown Mobile, Tillmans Corner, Theodore, Grand Bay, Tanner
Williams, I10 And I65 and Mobile Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3042 8838 3048 8840 3080 8841 3080 8835
3071 8806 3065 8803 3065 8805 3064 8806
3061 8805 3059 8806 3057 8809 3054 8808
3051 8810 3047 8810 3045 8811 3041 8811
TIME...MOT...LOC 1928Z 101DEG 18KT 3066 8808 3048 8800
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 25, 2:44 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Mobile AL
244 PM CDT Wed Aug 25 2021
ALZ262-264-FLZ201-252030-
Baldwin Central AL-Baldwin Inland AL-Escambia Inland FL-
244 PM CDT Wed Aug 25 2021
...Strong thunderstorms will impact portions of central Baldwin and
northwestern Escambia Counties through 330 PM CDT...
At 243 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Atmore to 9 miles
northeast of Robertsdale. Movement was west at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bay Minette, Robertsdale, Loxley, Stapleton and Silverhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3052 8789 3111 8778 3106 8762 3100 8762
3100 8745 3056 8753
TIME...MOT...LOC 1943Z 096DEG 8KT 3094 8754 3064 8760
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 1:17 PM CDT | Special Weather Statement | MOB | Mobile | 43 min |
| Aug 25, 1:28 PM CDT | Special Marine Warning | MOB | 32 min | |
| Aug 25, 1:35 PM CDT | Special Weather Statement | MOB | Baldwin | 40 min |
| Aug 25, 2:27 PM CDT | Special Marine Warning | MOB | 33 min | |
| Aug 25, 2:28 PM CDT | Special Weather Statement | MOB | Mobile | 47 min |
| Aug 25, 2:44 PM CDT | Special Weather Statement | MOB | Baldwin | 46 min |
| Aug 25, 5:46 PM CDT | Special Weather Statement | MOB | Clarke | 44 min |
| Aug 25, 2:07 PM CDT | Special Weather Statement | MOB | Okaloosa, Santa Rosa | 38 min |
| Aug 25, 3:07 PM CDT | Special Weather Statement | MOB | Escambia | 38 min |
| Aug 25, 3:27 PM CDT | Areal Flood Advisory | MOB | Escambia | 3 hr |
| Aug 25, 6:39 PM CDT | Special Weather Statement | MOB | Wayne | 51 min |
Nearby
Special Marine Warnings in Alabama, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.